Ohio, 2016Flash Flooding in Ohio, September 18, 2016
September 18, 2016 · NWS ILN · 4 events in 2 counties and zones
Isolated Thunderstorm developed in a warm and humid airmass over central Ohio during the late afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated Thunderstorm developed in a warm and humid airmass over central Ohio during the late afternoon and evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 18, 2:58 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 18, 2:58 PM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
358 PM EDT Sun Sep 18 2016
.SYNOPSIS...
Moisture associated with weak low pressure will move east tonight.
Dry weather is expected Monday through Friday when high pressure
is forecast to build across the region. A frontal boundary will
provide the focus for thunderstorm development next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Moisture continues to stream northeastward along the Appalachians
on a southwest flow on the east flank of an upper trough. Though
widespread precip remains well to the east, isolated showers are
lingering in limited moisture and weak instability on the western
periphery of this system. Kept low chance pops through the
evening, with a diminishing trend expected tonight with loss of
daytime heating and with upper support gradually weakening.
Cooler temperatures filtering in from the northwest coupled with
radiational cooling will lead overnight lows in the upper 50s in
northwest counties, while lows should stay up in the mid 60s
southeast due to thicker clouds.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
For Monday, upper trough axis will be east of the area, while a
flattened ridge pushes in from the west. This will allow high
pressure to develop at the surface, which will remain over the
area through Tuesday. This regime is expected to result in dry
weather for the ILN area.
Mostly sunny skies and weak warm advection will result in a modest
warming trend. Look for highs mainly in the low 80s Monday, rising
the mid 80s Tuesday.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Above normal temperatures and generally dry weather expected through
the week. Mid/upr level ridge over the southern US with a band of
westerlies through the Great Lakes to start the long term.
Precipitation wail be confined to region close to weak surface
front which lays out parallel to the upper level flow across the
Great Lakes.
The mid/upr level ridge over the southern US will expand north and
east, becoming centered over the southeast by the end of the week.
Temperatures will start out with highs 80 to 85 on Wednesday,
warming to the mid and upper 80s with muggy air returning by
Friday and Saturday.
Upper level trof to track east across the northern Plains into the
western Great Lakes by next Monday. Model solutions differ on timing
but generally have trended slower. Given high amplitude flow, a
slower soln is reasonable. So have limited pops to slight chance of
a shower or thunderstorm Saturday afternoon and chance pops
Sunday.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
MVFR CIGs from this morning will continue to lift in favor of VFR
conditions this afternoon. Hi-res models continue to indicate
spotty -SHRA development this afternoon, especially across central
OH. Some isolated development has already taken place, but expect
coverage to be limited enough to maintain just a VCSH for KCMH and
KLCK thru the afternoon.
Winds will remain light and variable this afternoon ahead of a
very weak cold front. Winds will remain light/calm overnight,
leading to the potential for BR development once again, especially
for eastern sites where drier air will be slower to filter in.
Although slightly drier air will be moving into the area, calm
winds/clear skies may allow VSBYs at KLUK to go IFR at times
towards 12z Monday.
VFR conditions are expected after 13z Monday, with perhaps just a
few passing cirrus through 18z. Winds will remain light out of the
north on Monday.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...AR
AVIATION...KC
Hazardous weather outlook, Sep 18, 4:25 AM EST, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
525 AM EDT SUN SEP 18 2016
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-190930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
525 AM EDT SUN SEP 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flash Flood, Pickaway
- When
- September 18, 5:45 PM EST to 6:45 PM EST
- Where
- Pickaway County, 0.4 mi NW of South Bloomfield to 0.53 mi NNW of South Bloomfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.724, -82.985
State Routes 316 and 752 were closed due to high water in the South Bloomfield area.
Flash Flood, Licking
- When
- September 18, 6:45 PM EST to 7:45 PM EST
- Where
- Licking County, 1.46 mi W of Newark to 1.5 mi W of Newark
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.071, -82.428
A passenger was stuck in a vehicle on Moull Street due to high water.
Flash Flood, Licking
- When
- September 18, 7:00 PM EST to 8:00 PM EST
- Where
- Licking County, 1.14 mi E of Fleatown
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.001, -82.648
An estimated 2 feet of water was covering Tammy Louise Drive.
Flash Flood, Pickaway
- When
- September 18, 8:00 PM EST to 9:00 PM EST
- Where
- Pickaway County, 0.43 mi SW of Ashville to 0.45 mi SW of Ashville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.716, -82.956
Cromley Street was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New Jersey, September 18, 20161 death · 1 event
- Flash Flooding in New York, September 18, 2016$145,000 · 4 events
- Damaging Winds in Pennsylvania, September 18, 2016$113,000 · 78 kt wind · 5 events
- Dense Fog in Illinois, September 18, 201614 events
- Dense Fog in Kentucky, September 18, 20168 events
- Dense Fog in Indiana, September 18, 20166 events
- Dense Fog in Missouri, September 18, 20164 events
- Damaging Winds in Texas, September 18, 2016$2,000 · 56 kt wind · 2 events
- Flash Flooding in Kentucky, September 18, 2016$60 · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 18, 20162 events
- Damaging Wind in South Dakota, September 18, 201656 kt wind · 1 event
- Marine Thunderstorm Wind in Lake Superior, September 18, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650738, 650737, 650736, 650735.